# SDR CA130228004

- Difficulty date: February 24, 2013
- Submitted: September 14, 2015
- Operation: Air carrier
- Make and model: Bombdr DHC8400
- Aircraft time: 4,568 hours, 3,145 cycles
- Engine: Pwc PW150A
- Propeller: Rotol CR4086123F17
- System (JASC): 3251 · Steering Unit
- Part: Control Unit
- Part number: 4063000601
- Condition: Failed
- Location: Steering
- Stage of operation: TX
- How discovered: O
- Nature of condition: J
- Precautionary procedure: D

## Discrepancy

(CAN) THE ACFT HAS EXPERIENCED SEVERAL UN-COMMANDED STEERING EVENTS BEGINNING ON 7 JAN 2013.  THE DEFECT HAS BEEN INTERMITTENT IN NATURE WHICH HAS HAMPERED TROUBLESHOOTING EFFORTS.  DURING THE FIRST EVENT ON 7 JAN 2013, THE ACFT VEERED TO THE LT AFTER LANDING AND DID LEAVE THE RUNWAY HARD SURFACE ALTHOUGH THERE WAS NO DAMAGE TO THE ACFT.  THE STEERING CONTROL UNIT, PN 406300-06-01, SN 00532 WAS REPLACED AND THE SYS FUNCTION CHECKED SERVICEABLE. THIS SCU WAS ORIGINAL TO THE ACFT AND HAD TSN 4306, CSN 2947.  ON 2 FEB 2013 THE ACFT RETURNED TO THE GATE AS IT WAS PULLING TO THE RIGHT.  THE STEERING MANIFOLD WAS REPLACED, RVDT RIGGING CHECKED AND THE NLG STEERING ELECTRICAL HARNESS REPLACED DUE TO ANOMALOUS READINGS WHEN CONDUCTING WIRING CHECKS. IN ADDITION, THE RUDDER POTENTIOMETER RIGGING WAS ADJUSTED AND THE STEERING HAND WHEEL ASSY REPLACED AND RIGGED.  DURING MAINTENANCE CHECKS ON 9 FEB 2013, THE NOSE WHEEL WAS OBSERVED TO MOVE RAPIDLY TO THE LT WHEN THE STEERING WAS SELECTED ON. AT THIS TIME THE STEERING MOTOR WAS REPLACED AND HYD LINES FLUSHED AND COMPLETE WIRING CHECKS WERE CARRIED OUT.  ON 21 FEB 2013 THE STEERING WAS REPORTED AS UNSERVICEABLE.  BOTH RVDT RIGGING WAS CHECKED AGAIN AND NUMEROUS WIRING CHECKS REDONE.  A POOR CONNECTION WAS FOUND AT CONNECTOR 3251-P3, PIN 2, THE PIN 2 SOCKET WAS REPLACED.  THE SCU WAS ALSO REPLACED SN 00547 REMOVED.  ON 24 FEB 2013 THE STEERING WAS AGAIN REPORTED UNSERVICEABLE. WITH THE HELP OF THE MFG.  THE WIRING WAS AGAIN GONE THROUGH IN DETAIL. THE SCU WAS BENCH TESTED AND FOUND TO FAIL CERTAIN TESTS AND WAS REPLACED.
